Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Feb 2, 2017, 12:39 PM EST for Oswego County, New York. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2017, 12:39 PM EST (17:39 UTC)
- Expired
- Feb 2, 2017, 1:45 PM EST
- In force
- 66 min
- Issued by
- NWS Buffalo, NY
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 53 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
844
WWUS81 KBUF 021739
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1239 PM EST THU FEB 2 2017
NYZ005-006-008-021845-
Oswego-Lewis-Northern Cayuga-
1239 PM EST THU FEB 2 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHWESTERN
LEWIS...NORTHERN CAYUGA AND OSWEGO COUNTIES...
A band of lake effect snow producing snow fall rates of around 2
inches per hour will continue across central Oswego County, far
northern Cayuga County, and the southwest corner of Lewis County
through early afternoon.
Locations impacted include...
Oswego, Fulton, Fair Haven, Hannibal, Parish, Mexico, Williamstown,
and Osceola.
This includes Interstate 81 between exits 32 and 35.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
snow covered roads.
LAT...LON 4342 7553 4348 7581 4333 7589 4332 7586
4322 7588 4326 7618 4327 7620 4326 7621
4333 7672 4334 7672 4334 7682 4354 7648
4356 7553 4343 7551
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Feb 2, 10:27 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 2, 10:27 AM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1027 AM EST Thu Feb 2 2017
.SYNOPSIS...
A cold mid-winter airmass will remain in place across the Great
Lakes right through the upcoming weekend. This will lead to
significant lake effect snows east of Lake Ontario...while more
nuisance-type snows will be found east of Lake Erie. Elsewhere...
snow showers should be much more scattered.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 10 am...the expected northward shift and consolidation/
strengthening of the Lake Ontario lake snows is already well
underway...with an increasingly well defined single band taking
shape over the past few hours and sliding to far northeastern
Wayne...Northern Cayuga...and Southern Oswego counties. This band
will continue to become better organized while lifting a bit further
north across Oswego county through early this afternoon...before
settling back southward to somewhere around its present location
late as winds veer slightly again.
At this juncture...the existing lake effect headlines east of Lake
Ontario still look good for the most part...though given that the
band is likely going to affect northeastern Wayne county at points
through today and this evening...we have elected to hoist a new
lake effect snow advisory for the 3 to 7 inches that will be
possible over that portion of the county.
Meanwhile off Lake Erie...transient areas of lake effect snow still
persist as of late this morning...however these should at least
temporarily diminish some this afternoon given the only marginally
favorable environment (lower inversion heights and shallower synoptic
moisture) in place there and increasing diurnal effects.
Accumulation wise...expect another inch or so across the Southern Tier
the rest of today. Meanwhile amounts will be much more impressive off
of Lake Ontario, where portions of Oswego county and the Tug Hill could
see over a foot of snow through tonight.
Temperature-wise, the steady readings in the mid to upper 20s seen
tonight should gradually fall into the low to mid 20s during the day
today as aforementioned colder air filters into the region. Look for
lows in the teens tonight, as brisk westerly flow off the lakes
should moderate readings somewhat, though wind chills will largely
run in the single digits tonight.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Significant lake effect snow will continue east of Lake Ontario
through Friday and Friday night where it is then expected to slowly
weaken Saturday and Saturday night. Lake Effect Snow Warnings remain
in effect through early Saturday evening to cover for the additional
7 to 15 inches forecast within the lake band focused over the Tug
Hill. Lake Snows are also expected east of Lake Erie but with much
weaker parameters limiting snow amounts/rates to below headline
criteria.
Outside of lake effect areas it will remain dry in most areas
through Saturday with some sunshine developing at times between
bands during Friday and Saturday. The one exception may be across
the North Country and Saint Lawrence Valley where a series of weak
shortwaves may bring a few brief rounds of snow showers.
Off Lake Ontario...
Lake induced equilibrium levels will be steady in the 8-10K foot
range through Saturday with sufficiently deep moisture beneath the
lake induced equilibrium level. A favorable dendritic crystal growth
zone will combine with relatively cold low level temperatures /850mb
temps around -18C/ to produce fluffy dry snow which efficiently
accumulates. The large scale pattern closely matches our locally
developed analogs for a significant Tug Hill event. CIPS Analogs for
00Z Guidance continue to support a significant event east of Lake
Ontario, with 65-95% of the top 15 analogs having over a foot of
COOP snow and over 50% over 18 inches of COOP snow in 72 hours.
Through Friday and much of Friday night, westerly boundary layer
flow will keep the heavy snow band centered over northern Oswego,
far southern Jefferson and southern Lewis counties including the Tug
Hill Plateau. There may be some occasional north-south shifts in the
band orientation as subtle wind shifts in weak surface troughs move
across the region. One of these shifts on Friday night looks to
carry the band south centering on Oswego. On Saturday the band then
looks to move back north towards the Tug Hill and into Southern
Jefferson county as boundary layer flow becomes more westerly again
then southwesterly. Inversion heights will lower Saturday afternoon
and evening as surface high pressure builds over the eastern Great
Lakes, forcing lake effect snow to finally weaken.
Confidence is high that significant snow will fall, although an
exact storm total remains a difficult call given the band will
occasionally oscillate east of the lake. Storm totals have been
adjusted some based on 00z guidance. Look for 3-3.5 feet of snow for
the central Tug Hill near the Lewis, Jefferson, Oswego County
border, surrounded by an area of 1-2 feet across the lower
elevations in the southern half of Jefferson County, portions of
Lewis, and much of Oswego County. As usual, downsloping will reduce
snowfall significantly for the Black River Valley including
Lowville. For Northern Cayuga and Wayne counties, the band will move
south Friday night into Saturday morning as flow becomes WNW, with
what looks more like possible advisory level amounts of 4-6 inches
although confidence remains low as the band may only barely reach
across the far northeastern potions of these counties.
Off Lake Erie...
Incoming high pressure over the Ohio Valley will keep lake
parameters much more limited here. The high will cap lake induced
equilibrium levels much lower, only 5-6K feet through the bulk of
the event. There will also be plenty of dry air in the top half of
the lake induced mixed layer, forcing the dendritic crystal growth
layer to be very shallow and low. This will likely keep the lake
effect snow light and disorganized through the period. CIPS analogs
to 00z guidance backs this idea up, only 20-30% of the analog dates
showing 72 hour snowfall of 12 inches or more.
Predominately westerly flow through Saturday morning will focus the
bulk of the weak lake snows across the higher terrain of Chautauqua,
western/northern Cattaraugus, southern Erie, and western Wyoming
counties. Expect accumulations to be limited to only 1-3 inches
Friday into Saturday mainly across the higher terrain inland from
the lake. On Saturday inversion heights lower even further, with any
remain lake effect snow showers in the morning ending by afternoon.
Temperatures will hold below normal with the cold trough aloft. High
temperatures will be capped in the teens and 20s. A modest pressure
gradient and weak 30-35 knot Low Level Jet will also keep some
breezy winds in place through much of Friday and Friday night.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Surface high pressure building over the region will finally diminish
lake parameters east of Lake Ontario as the flow turns southwesterly
ahead of an approaching weak surface low and mid-level shortwave
trough. The surface low is forecast to shift just north of the Great
Lakes Sunday into Sunday night bringing a chance of some widespread
light snow.
Weak surface ridging will briefly shift over our region on Monday
with mainly fair weather ahead of the next potential weather system.
00z Models continue to show disagreement with placement of the
center of the storm system positioning somewhere just to our west or
southwest on Tuesday. The ECMWF shows the low center over Indiana
while the GFS has it over the U.P. of Michigan and the CMC just east
of Georgian Bay. A better agreed upon storm track needs to be
resolved before forecast confidence in this system increases. A blend
of the major models show temperatures will likely warm up above
freezing Tuesday and Wednesday in response to the southeasterly flow
ahead of the storm. This brings about a risk for mixed wet snow and
rain showers by Wednesday. Night temps should slip back below
freezing into the teens and 20s with chance to likely probs for snow
showers.
There are still plenty of details to be resolved with this weather
system, so stay tuned. In the wake of this low, it still appears
favorable for a return to classic lake effect snow conditions with
colder air spilling across the region for the end of next work week.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
Weak/disorganized lake effect snows will continue east of Lake Erie
through this afternoon. This activity should remain well south of
KBUF/KROC where VFR conditions will prevail...while bringing brief/
localized IFR/MVFR conditions to the western Southern Tier.
Meanwhile more organized lake snows will prevail east-southeast
of Lake Ontario...where LIFR/IFR conditions will be likely. Outside
of the main lake effect areas...expect general VFR/MVFR conditions
to prevail the rest of today.
Tonight a general westerly flow will focus lake effect activity east
of the lakes. Expect MVFR/IFR conditions across the western Southern
Tier tonight, with LIFR conditions east of Lake Ontario, from KFZY
north to the Tug Hill Plateau. Any LES activity should remain south
of KART however, where VFR conditions will prevail throughout the
forecast period. Likewise, the bulk of the LES activity should remain
clear of KBUF/KROC/KIAG through the rest of the period.
Outlook...
Friday through Saturday...VFR/MVFR with scattered snow
showers...and IFR in areas of lake effect snow east of the lakes.
The worst overall conditions will be found east of Lake Ontario.
Sunday...VFR/MVFR with scattered snow showers.
Monday...Mainly VFR with just a chance of snow showers east of
Lake Ontario.
Tuesday...MVFR/IFR with rain/snow showers.
&&
.MARINE...
Persistent brisk westerly winds will keep small-craft advisory
conditions in place across the lakes through the rest of this week
and the coming weekend.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 7 PM EST Saturday for
NYZ006>008.
Lake Effect Snow Warning until 1 AM EST Friday for NYZ005.
Lake Effect Snow Advisory until 1 AM EST Friday for NYZ004.
MARINE...Small Craft Advisory until 1 PM EST Saturday for LEZ040-041.
Small Craft Advisory until 7 PM EST Saturday for
LOZ042-043.
Small Craft Advisory until 1 AM EST Sunday for LOZ044-045.
&&
SYNOPSIS...JJR/WOOD
NEAR TERM...JJR/WOOD
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...JJR/WOOD
MARINE...WOODHazardous weather outlook, Feb 2, 10:36 AM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1036 AM EST THU FEB 2 2017 NYZ001>003-010-011-013-014-021-031545- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO- ALLEGANY- 1036 AM EST THU FEB 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-031545- WAYNE- 1036 AM EST THU FEB 2 2017 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LAKE EFFECT SNOW MAY RETURN TO WAYNE COUNTY FRIDAY NIGHT AND SATURDAY MORNING AS WINDS BECOME MORE NORTHWEST. THERE IS SOME UNCERTAINTY AS TO HOW FAR SOUTH THE LAKE EFFECT SNOW WILL REACH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-031545- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 1036 AM EST THU FEB 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-020-085-031545- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 1036 AM EST THU FEB 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. LAKE EFFECT SNOW IS EXPECTED TO PERSIST EAST OF LAKE ERIE TODAY AND TONIGHT. MOST OF THE SNOW IS EXPECTED TO REMAIN LIGHT, WITH ACCUMULATIONS LIMITED TO A FEW INCHES EACH DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LAKE EFFECT SNOW IS EXPECTED TO PERSIST EAST OF LAKE ERIE THROUGH FRIDAY NIGHT. MOST OF THE SNOW IS EXPECTED TO REMAIN LIGHT, WITH ACCUMULATIONS LIMITED TO A FEW INCHES EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-031545- OSWEGO-JEFFERSON-LEWIS- 1036 AM EST THU FEB 2 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005-031545- NORTHERN CAYUGA- 1036 AM EST THU FEB 2 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LAKE EFFECT SNOW MAY RETURN TO NORTHERN CAYUGA COUNTY FRIDAY NIGHT AND SATURDAY MORNING AS WINDS BECOME MORE NORTHWEST. THERE IS SOME UNCERTAINTY AS TO HOW FAR SOUTH THE LAKE EFFECT SNOW WILL REACH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Local storm report, Feb 2, 7:33 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
733 AM EST THU FEB 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM SNOW 1 NW CONSTABLEVILLE 43.58N 75.45W
02/02/2017 M17.0 INCH LEWIS NY COCORAHS
24 HOUR SNOWFALL.
0550 AM SNOW 6 E LACONA 43.64N 75.95W
02/02/2017 M6.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0600 AM SNOW 1 NE PULASKI 43.57N 76.12W
02/02/2017 M9.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0600 AM SNOW 4 SSE LACONA 43.60N 76.04W
02/02/2017 M12.3 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 2 W GLENFIELD 43.71N 75.43W
02/02/2017 M10.6 INCH LEWIS NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
&&
EVENT NUMBER BUF1700383
EVENT NUMBER BUF1700384
EVENT NUMBER BUF1700385
EVENT NUMBER BUF1700386
EVENT NUMBER BUF1700387
JAMLocal storm report, Feb 2, 8:27 AM EST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
827 AM EST THU FEB 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 5 ESE OSWEGO 43.44N 76.41W
02/02/2017 M7.2 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW LOWVILLE 43.79N 75.48W
02/02/2017 M5.4 INCH LEWIS NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0700 AM SNOW 3 NE BENNETTS BRIDGE 43.53N 75.95W
02/02/2017 M10.0 INCH OSWEGO NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0722 AM SNOW 1 E OSCEOLA 43.50N 75.70W
02/02/2017 M18.0 INCH LEWIS NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
&&
EVENT NUMBER BUF1700388
EVENT NUMBER BUF1700389
EVENT NUMBER BUF1700390
EVENT NUMBER BUF1700391
JAMLocal storm report, Feb 2, 8:37 AM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
837 AM EST THU FEB 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW PHOENIX 43.33N 76.27W
02/02/2017 M6.2 INCH OSWEGO NY COOP OBSERVER
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1700392
JAMLocal storm report, Feb 2, 12:11 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1211 PM EST THU FEB 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW MANNSVILLE 43.72N 76.07W
02/02/2017 E8.0 INCH JEFFERSON NY DEPT OF HIGHWAYS
24 HOUR SNOWFALL.
0700 AM SNOW 2 SSE WORTH 43.75N 75.86W
02/02/2017 M12.0 INCH JEFFERSON NY PUBLIC
24 HOUR SNOWFALL.
0700 AM SNOW 2 SW WALWORTH 43.12N 77.30W
02/02/2017 M4.8 INCH WAYNE NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW SE MINETTO 43.40N 76.48W
02/02/2017 M7.7 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1700393
EVENT NUMBER BUF1700394
EVENT NUMBER BUF1700395
EVENT NUMBER BUF1700396
JAMSpecial weather statement, Feb 2, 12:39 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1239 PM EST THU FEB 2 2017
NYZ005-006-008-021845-
Oswego-Lewis-Northern Cayuga-
1239 PM EST THU FEB 2 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHWESTERN
LEWIS...NORTHERN CAYUGA AND OSWEGO COUNTIES...
A band of lake effect snow producing snow fall rates of around 2
inches per hour will continue across central Oswego County, far
northern Cayuga County, and the southwest corner of Lewis County
through early afternoon.
Locations impacted include...
Oswego, Fulton, Fair Haven, Hannibal, Parish, Mexico, Williamstown,
and Osceola.
This includes Interstate 81 between exits 32 and 35.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
snow covered roads.
LAT...LON 4342 7553 4348 7581 4333 7589 4332 7586
4322 7588 4326 7618 4327 7620 4326 7621
4333 7672 4334 7672 4334 7682 4354 7648
4356 7553 4343 7551
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 9:49 AM EST | Lake Effect Snow Advisory | BUF | Cattaraugus, Chautauqua, Erie, Wayne, Wyoming | 25 hr |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.